Indiana, 2004

Flash Flood in Indiana, June 14, 2004

June 14, 2004 · NWS PAH · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 14, 3:20 PM CST, 32 minutes earlier.

Area forecast discussion, Jun 14, 3:20 PM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
420 PM CDT MON JUN 14 2004

.SHORT TERM DISCUSSION...

MID AND LOW LEVEL CLOUDINESS WAS ON THE INCREASE THIS AFTERNOON AND
SOME SHOWER ACTIVITY WAS GETTING STARTED BUT WAS SEEMINGLY UNDER
CONTROL DUE TO MORE LIMITED ATMOSPHERIC MOISTURE TODAY...PLUS A
FLATTER MID LEVEL FLOW TO THE NORTH AND THUS MORE SUBTLE S/WV ENERGY
FOR STORMS. PLENTY OF INSTABILITY STILL EXISTED HOWEVER. PRESENT
CONVECTIVE COMPLEX IN CENTRAL MISSOURI MAY MAKE IT TO THE
NORTHWESTERN PART OF THE FORECAST AREA THIS EVENING.

A LOW PRESSURE AREA OVER TEXAS IS EXPECTED TO ENHANCE SOUTHEASTERLY
LOW LEVEL FLOW OVER THE FORECAST AREA AND INCREASE MOISTURE QUITE
DRAMATICALLY THROUGH THE COLUMN BY LATE TUESDAY...INCREASING THE
CHANCES OF SHOWERS AND THUNDERSTORMS. AS THE LOW MOVES NORTH TOWARD
MISSOURI AND IS ABSORBED INTO THE NORTHERN STREAM ZONAL FLOW THROUGH
FRIDAY...PLENTY OF MOISTURE AND INSTABILITY WILL CONTINUE TO KEEP A
DECENT CHANCE OF RAIN IN PLACE UNTIL A COLD FRONT SWEEPS THROUGH
LATE THURSDAY. IT APPEARS THE BEST CHANCE FOR PRECIPITATION WILL BE
EARLY WEDNESDAY AS A SURGE OF MOISTURE/INSTABILITY MOVES ACROSS THE
AREA...FOLLOWED BY A SURGE OF DRYER AIR LATE.

.LONG TERM DISCUSSION...

HAVE TAKEN A DIRECTION VERY CLOSE TO 12Z GFS MODEL CONCERNING SYSTEM
COMING EAST OUT OF THE CENTRAL PLAINS ON SAT. NEWER GFS RUNS ARE NOT
AS SHARP/DEEP WITH THIS FEATURE AS THE 00Z GFS WAS FROM YESTERDAY
EVENING...AND THIS SOMEWHAT WEAKER SOLUTION IS SUPPORTED BY MANY OF
THE EUROPEAN/CANADIAN MODELS. STILL...THIS WILL BRING A SURFACE
FRONT WITH IT...AS WELL AS A FAIRLY GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS IN THE UNSTABLE AIR SATURDAY INTO SAT EVENING.

FRONT SHOULD THEN MOVE THROUGH SAT NIGHT...AND FAIR WEATHER HIGH
PRESSURE SHOULD BUILD IN FOR THE LATTER HALF OF THE WEEKEND AND
EARLY NEXT WEEK. TEMPS WILL COOL DOWN OVER THE WEEKEND BEHIND THE
FRONT...AND HUMIDITIES SHOULD LOWER CONSIDERABLY.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

DB/GM
Hazardous weather outlook, Jun 14, 2:45 AM CST, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
345 AM CDT MON JUN 14 2004

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-151000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD...
MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN...
HARRISBURG...CARMI...CARBONDALE AND CAIRO
345 AM CDT MON JUN 14 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS EVENING.
THERE IS A SLIGHT CHANCE THAT A COUPLE OF STORMS COULD BECOME SEVERE
GENERALLY NORTH OF THE OHIO RIVER. LOCALLY HEAVY RAINFALL AND
FREQUENT LIGHTNING WILL ACCOMPANY THE STRONGER THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS MOST EVERY DAY AND NIGHT
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

THERE IS A REMOTE CHANCE THAT SPOTTERS MAY NEED TO BE ACTIVATED THIS
AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jun 14, 1:09 PM CST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
154 PM CDT MON JUAN 14 2004

MOZ108>112-114-142054-
BUTLER MO-MISSISSIPPI MO-NEW MADRID MO-RIPLEY MO-SCOTT MO-
STODDARD MO-
INCLUDING THE CITIES OF...ADVANCE...BENTON...BERNIE...BLOOMFIELD...
CHAFFER...CHARLESTON...DEXTER...DONIPHAN...EAST PRAIRIE...LILBOURN...
MINER...NEW MADRID...ORAN...POPLAR BLUFF...PORTAGEVILLE...
SCOTT CITY AND SIKESTON
154 PM CDT MON JUAN 14 2004

...FUNNEL CLOUDS AND POSSIBLE LAND SPOUTS OBSERVED IN SOUTHEAST
MISSOURI...

AT 150 PM...SCATTERED THUNDERSTORMS WERE QUICKLY DEVELOPING OVER THE
BOOTHEEL OF MISSOURI. REPORTS FROM THE PUBLIC INDICATE ONE OF THE
STORMS JUST SOUTHEAST OF BERNIE WAS PRODUCING FUNNEL CLOUDS AND
POSSIBLY EVEN A LANDSPOUT. LANDSPOUTS ARE VERY WEAK TORNADO LIKE
CIRCULATIONS THAT USUALLY PRODUCE ONLY MINIMAL DAMAGE...AND STAY ON
THE GROUND FOR VERY SHORT DURATIONS. THEY ALSO USUALLY MANY TIMES
ATTACHED TO SLOW MOVING STORMS IN AREAS NEAR THE MISSISSIPPI RIVER.
THE ATMOSPHERE DOES NOT APPEAR CONDUCIVE FOR LONG LIVED OR STRONG
TORNADOES. THE THUNDERSTORM ACTIVITY WILL REMAIN A POSSIBILITY DURING
THE REST OF THE AFTERNOON...THEN SHOULD DIMINISH THIS LATER THIS
EVENING AS THE SUN SETS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Gibson

When
June 14, 3:52 PM CST to 4:30 PM CST
Where
Gibson County, Ft Branch
Reported by
LAW ENFORCEMENT
Coordinates
38.312, -87.585 (the zone’s center; the record gives no point)

A stationary thunderstorm over southern Gibson County produced locally very heavy rainfall totals. Four to six inches of water with flowing debris was across Haubstadt Road between Fort Branch and Haubstadt. Water was reported over Highway 168.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2004Every state in 2004This day in weather historyWarnings in Indiana, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408597.